Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
DodgeOwner

heres my problem ...

Recommended Posts

First of all, whats the diffrence between all this Accutane brands ? like Sotret , Amnesteem ,etc ?

Do they all have the same affect ? but just diffrent brands ? price diffrence ?

If the dosage is real low, will the side effects be the same as with a high dosage ?

Ok heres my problem i get 5-6 pimples a month ,real persistent.. im in my late 20's...5'9 150 lbs.. :ninja:

ive literally tried everything on the shelfs soaps creams etc ...i dont want to go on antibiotics cuss iv read on here there just a waste of time.

A friend of mine recommended Oratane ? any good ?

but the serious question is if i do go see a dermatologist and ask him for Oratane ..what do you think he will prescribe me ? ..as in how much will the dosage be and how long will the course be for my case ?

thanks !

Share this post


Link to post
Share on other sites

As far as different brands, there are always discussions about which ones are most effective and you'll hear a differing opinion supporting each one of the generics. Personally, I'd drown that out as I personally feel the generics are all the same.

You sound like you may be a good candidate for accutane. I was in a similar position before I started. 10 years of persistent acne and I tried just about everything else out there.

I assume you are in NZ since you refer to oratane. I don't know how the derms work there, but in the US they generally try to push antibiotics and creams before going the Accutane route. However, if you stay defiant to the antibiotics and make a strong case for accutane, then you should be able to get it, even if you need to see more than one derm.

As for side effects, I think the general consensus is that the lower the dose, the less severe the side effects tend to be. I'm a little over halfway through my course now. I started on a lower dose of 20mg for the first month before being bumped to 40mg and now 60mg. I didn't get a terrible initial breakout, but I don't know if the lower starting dose had anything to do with it since everyone reacts differently to the drug.

As for other side effects, I was dry on 20mg and I continued to be dry on 40mg and 60mg. I don't think I got any more dried out. I haven't really experienced any other side effects other than a sensitive patch on my scalp for about 3 days after I was bumped up to 60mg. Could be coincidence or could have been adjustment to the increase in dose.

Hope this helps!

Share this post


Link to post
Share on other sites
As far as different brands, there are always discussions about which ones are most effective and you'll hear a differing opinion supporting each one of the generics. Personally, I'd drown that out as I personally feel the generics are all the same.

You sound like you may be a good candidate for accutane. I was in a similar position before I started. 10 years of persistent acne and I tried just about everything else out there.

I assume you are in NZ since you refer to oratane. I don't know how the derms work there, but in the US they generally try to push antibiotics and creams before going the Accutane route. However, if you stay defiant to the antibiotics and make a strong case for accutane, then you should be able to get it, even if you need to see more than one derm.

As for side effects, I think the general consensus is that the lower the dose, the less severe the side effects tend to be. I'm a little over halfway through my course now. I started on a lower dose of 20mg for the first month before being bumped to 40mg and now 60mg. I didn't get a terrible initial breakout, but I don't know if the lower starting dose had anything to do with it since everyone reacts differently to the drug.

As for other side effects, I was dry on 20mg and I continued to be dry on 40mg and 60mg. I don't think I got any more dried out. I haven't really experienced any other side effects other than a sensitive patch on my scalp for about 3 days after I was bumped up to 60mg. Could be coincidence or could have been adjustment to the increase in dose.

Hope this helps!

thanks for replying ....how bad was your acne ?

Share this post


Link to post
Share on other sites

My acne was worse when I was younger but when I entered my 20s it didn't go away but remained mild/moderated. Meaning, I was usually never clear and usually had a cyst or two. Then, I started going to the derm and my acne got worse for awhile before bactrim cleared me up. However, my derm wouldn't allow me to stay on that and when my acne started to come back, she finally recommended accutane. I'm at the end of month 3 right now.

Share this post


Link to post
Share on other sites
First of all, whats the diffrence between all this Accutane brands ? like Sotret , Amnesteem ,etc ?

Do they all have the same affect ? but just diffrent brands ? price diffrence ?

If the dosage is real low, will the side effects be the same as with a high dosage ?

Ok heres my problem i get 5-6 pimples a month ,real persistent.. im in my late 20's...5'9 150 lbs.. :ninja:

ive literally tried everything on the shelfs soaps creams etc ...i dont want to go on antibiotics cuss iv read on here there just a waste of time.

A friend of mine recommended Oratane ? any good ?

but the serious question is if i do go see a dermatologist and ask him for Oratane ..what do you think he will prescribe me ? ..as in how much will the dosage be and how long will the course be for my case ?

thanks !

1) All the Accutane generics are the same. Same ingredients, some have better prices.

2) If you are at a low dosage, the side effects won't be as severe and since you have pretty mild acne, that'd be your best bet.

3) I think you should talk to a derm first and say you do not want antibiotics. I told my derm that and she listened very well.

Good luck!

Share this post


Link to post
Share on other sites
I don't know how it works where you are, but derms typically will not prescribe Accutane unless you've gone the antibiotics route. It's kind of a formality, even though everyone is aware that they're a temporary, quick-fix type treatment. They just want to make sure you've exhausted all your options before putting you on Accutane, because of the risk. If you can convince a derm to prescribe it to you without first trying antibiotics, kudos... wish I could have done the same.

As for brands: many people will tell you all generics are basically the exact same thing, because they contain the same active ingredients. I don't know, I suppose it all has to do with personal preference. I've tried both Claravis and Sotret, and I will say I prefer Sotret and will be sticking with it for the remainder of my course - I just wasn't happy with Claravis and felt like my progress was stunted on it. I could very well be imagining things, or maybe my skin was having an off month.

I think it depends on the person, really. Ask your derm what he/she would recommend in terms of generic brands if you're very concerned. Personally I like Sotret, which also happens to come in neat little boxes... Claravis boxes are about the size of a hardcover novel, which put me off.

I do not think that is necessarily true. I told my derm that I will absolutely not go on antibiotics and she was pretty understanding. I guess every dermatologist is different.

Share this post


Link to post
Share on other sites

i really dont want to take Accutane cuss of its side effects but if everthing else fails i might have to do that ...... :snooty:

Hi there, have a look at my posts. I think you might find the info useful.
Edited by DodgeOwner

Share this post


Link to post
Share on other sites
i really dont want to take Accutane cuss of its side effects but if everthing else fails i might have to do that ...... :snooty:

Hi there, have a look at my posts. I think you might find the info useful.

seen your posts Lillies....im a huge milk drinker(2 times a day with cereals) also i love yogurt and cheese ! :shifty:

...never knew dairy products cause breakouts ! :surprised: ..ill go dairy free for a month like u said and see what happens

ive also read on here on taking 50 mg of zinc ...might help :think:

Since you are a big milk drinker it'd probably be a good idea to stop and see what happens. I would suggest you take a vitamin d/calcium supplement while you stop drinking dairy though.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×